- Donald Trump Jr. wanted a family “intervention” to stop the president’s “crazy” behaviour, according to a report.
- Two sources told Vanity Fair that Donald Trump Jr. was alarmed by the president’s decision to drive around in a car with others inside while he was still contagious with Covid-19.
- ‘Don said, ‘I’m not going to be the only one to tell him he’s acting crazy,” a source told Vanity Fair.
- Visit Business Insider’s homepage for more stories.
Donald Trump’s erratic and controversial behaviour since his hospitalization for Covid-19 has divided his family, with Donald Trump Jr. said to believe his father is acting “crazy,” according to a report.
The US president spent three days at Walter Reed National Military Medical Centre while he was infected with Covid-19 before being discharged on Monday evening.
Two sources told Vanity Fair that his eldest child Donald Jr. was alarmed by his erratic behaviour during his time in hospital and particularly by his decision to drive around outside the hospital with members of the Secret Service while he was still infected with COVID-19.
The family were reportedly concerned by the president’s flurry of tweets early on Monday morning, which were mostly written in capital letters and came after a period in hospital when he had tweeted less than usual.
“They’re all worried. They’ve tried to get him to stop tweeting,” a source told Vanity Fair.
Sources told the publication that Donald Jr. had asked his sister Ivanka Trump, his brother-in-law Jared Kushner, and his brother Eric to “stage an intervention,” but “Jared and Ivanka keep telling Trump how great he’s doing.”
The drive-by stunt outraged doctors who said he endangered the lives of Secret Service agents in the car.
“Don said, ‘I’m not going to be the only one to tell him he’s acting crazy,'” the source added. The source told Vanity Fair.
It comes amid speculation that the combination of drugs with which doctors have been treating Trump’s illness, particularly a steroid called dexamethasone, may have temporarily altered his mental clarity.
Dr Lewis Caplan, a surgeon president of Society of Critical Care, told ABC News on Monday that the drug could alter a patient’s mental state by making them angry or euphoric.
“Some patients may develop psychiatric symptoms after being treated with steroids including euphoria, mood instability, rage or psychosis,” Kaplan said.
“It is rare, but occurs often enough that we recognize them as undesirable side effects of steroid therapy.”
Something is loading.